A subgroup theorem for homological filling functions

  • Richard Gaelan Hanlon

    Memorial University of Newfoundland, St. John's, Canada
  • Eduardo Martínez-Pedroza

    Memorial University of Newfoundland, St. John's, Canada

Abstract

We use algebraic techniques to study homological filling functions of groups and their subgroups. If GG is a group admitting a finite (n+1)(n+1)-dimensional K(G,1)K(G,1) and HGH \leq G is of type Fn+1F_{n+1}, then the nnth homological filling function of HH is bounded above by that of GG. This contrasts with known examples where such inequality does not hold under weaker conditions on the ambient group GG or the subgroup HH. We include applications to hyperbolic groups and homotopical filling functions.

Cite this article

Richard Gaelan Hanlon, Eduardo Martínez-Pedroza, A subgroup theorem for homological filling functions. Groups Geom. Dyn. 10 (2016), no. 3, pp. 867–883

DOI 10.4171/GGD/369